Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2001, 5:59 PM EDT for Gadsden County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 19, 2001, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gadsden County, FL
The radar
The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 192200 SVRTLH FLC039-192245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 PM EDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GADSDEN COUNTY IN FLORIDA * UNTIL 645 PM EDT... * AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER GREENSBORO...OR ABOUT 20 MILES NORTHEAST OF BLOUNTSTOWN...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSEDALE BY 605 PM EDT... HARDAWAY...DOUGLAS CITY BY 610 PM EDT... GRETNA BY 615 PM EDT... MT PLEASANT BY 620 PM EDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3056 8486 3047 8470 3069 8452 3070 8481 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:43 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 2:43 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 243 PM EDT TUE JUN 19 2001 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT TUE JUN 19 2001 WILL HAVE TO KEEP THIS BRIEF AS WE HAVE HAD AWIPS PROBLEMS AND JUST RECEIVED (18Z) LATEST FWC NUMERICAL GUIDANCE. HAVE YET TO SEE LATEST MAV OR FAN. SO FAR THUNDERSTORM ACTIVITY ALONG SEA BREEZE NOT AS ACTIVE AS EXPECTED. BULK OF STORMS CURRENTLY OVER MOBILE'S CWA. MODELS/ZFP: MODELS SHOW WEAK PRESSURE PATTERN ALOFT THROUGH WEDNESDAY...TRANSITIONING TO A DIGGING TROUGH ON THURSDAY AS A RIDGE BUILDS OUT WEST. AT THE SURFACE...HIGH OFF THE MID-ATLANTIC STATES MOVES EAST WITH WEAKENING RIDGE CONTINUING TO EXTEND ACROSS THE SOUTHEAST STATES THROUGH THURSDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON FRIDAY AND PUSH ACROSS THE CWA DURING THE DAY ON SATURDAY. WILL BASE POPS SOLELY ON SEA BREEZE CLIMATOLOGY. FOR WEDNESDAY AND THURSDAY WE WILL HAVE A REGIME 4 (W-SW 1000-700MB MEAN FLOW < 10 KT). WILL CONTINUE WITH CHANCE POPS ALL ZONES DURING "DAYTIME" PERIODS AND SLIGHT CHANCE "EVENINGS". TEMPS WILL CONTINUE NEAR CLIMO. MARINE - WINDS ARE GOING TO BE TRICKY AS MODELS DIVERGE ON DIRECTION WITH WEAK PRESSURE PATTERN OVER THE NORTHEAST GULF. TONIGHT THROUGH WEDNESDAY...WINDS SHOULD BE FROM THE EAST TO SOUTH QUADRANT... OTHERWISE WILL USE "VARIABLE" WORDING. SPEEDS WILL BE 10 KNOTS OR LESS...EXCEPT HIGHER NEAR THE COAST WITH THE SEA BREEZE. ON THURSDAY...WINDS SHOULD VEER TO THE SOUTHWEST AND INCREASE SLIGHTLY AHEAD OF APPROACHING COLD FRONT. FIRE WEATHER - NO WATCHES OR WARNINGS PLANNED. PRELIMINARY NUMBERS... TLH 069/091 068/091 2424 PFN 071/086 073/087 2424 DHN 069/089 070/090 2424 ABY 068/089 070/090 2424 VLD 070/090 070/091 2424 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.